Forums


Treatment

Experience with Gilenya??

  • By veronicar10

    So I have recently had to stop taking Tysabri due to a developed allergy to the medicine. I have taken Rebif, Copaxone, and Tecfidera, which have all been either resisted by my body or were simply inefficient. I am 18 years old and am currently looking for another medication. My options right now are to try Lemtrada, (the side effects and toll it takes on one’s body terrifies me), wait for that one medicine to be approved in March, but not available until probably around Fall time, or to take Gilenya. I have read all of the studies on this pill and the risk of slower heart rates, but this pill doesn’t sound ALL that bad. Could anyone tell me their experiences with Gilenya?

    Reply Created with Sketch. reply
    • By veronicar10

      I did initially with Gilenya. The most common side effects of the medication is slower heart rate, which causes you to feel pretty exhausted. I was in school when I first started Gilenya and I was taking it in the morning. I found myself struggling to take the stairs or even walk across campus because I was just completely wiped out, so I switched to taking it at night and it’s been working perfectly normal! Are you thinking of starting Gilenya?

      Reply Created with Sketch. reply
  • By CatDancer

    I apologize it has taken me so long to respond. It’s good to hear this is working well for you. I was pondering it a little, but if I were to switch from Tysabri, my doc wants me to do the new Ocrevus.

    Reply Created with Sketch. reply